Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 35, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Sep 24, 2007, 6:18 PM CDT for Adams County, Webster County, Nebraska. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2007, 6:18 PM CDT (23:18 UTC)
- Expired
- Sep 24, 2007, 6:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
Counties Adams County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 1 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 6:20 PM CDT | TORNADO | Blue Hill, NE | |
| Sep 24, 6:27 PM CDT | TORNADO | 4 Se Ayr, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 242318 TORGID NEC001-181-242345- /O.NEW.KGID.TO.W.0035.070924T2318Z-070924T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 618 PM CDT MON SEP 24 2007 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 645 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BLUE HILL...OR ABOUT 20 MILES SOUTH OF HASTINGS...MOVING EAST AT 40 MPH. * THE TORNADO WILL BE NEAR... ROSEMONT BY 625 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 4026 9857 4040 9858 4045 9827 4021 9827 TIME...MOT...LOC 2318Z 268DEG 36KT 4032 9844 $$ AWJ
2 follow-up statements
000 WWUS53 KGID 242327 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 627 PM CDT MON SEP 24 2007 NEC001-181-242345- /O.CON.KGID.TO.W.0035.000000T0000Z-070924T2345Z/ ADAMS NE-WEBSTER NE- 627 PM CDT MON SEP 24 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHEASTERN WEBSTER AND SOUTHEASTERN ADAMS COUNTIES... AT 620 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO JUST WEST OF BLUE HILL. THIS TORNADO WAS LOCATED NEAR BLUE HILL...OR ABOUT 17 MILES SOUTH OF HASTINGS...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... RURAL SOUTHEASTERN ADAMS COUNTY AT 640 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4026 9857 4040 9858 4045 9827 4021 9827 TIME...MOT...LOC 2327Z 251DEG 20KT 4035 9840 $$ AWJ
000 WWUS53 KGID 242344 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 644 PM CDT MON SEP 24 2007 NEC001-181-242354- /O.EXP.KGID.TO.W.0035.000000T0000Z-070924T2345Z/ ADAMS NE-WEBSTER NE- 644 PM CDT MON SEP 24 2007 ...THE TORNADO WARNING FOR NORTHEASTERN WEBSTER AND SOUTHEASTERN ADAMS COUNTIES EXPIRES AT 645 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...AND NO LONGER POSES A THREAT TO NORTHEASTERN WEBSTER AND SOUTHEASTERN ADAMS COUNTY. LAT...LON 4026 9857 4040 9858 4045 9827 4021 9827 TIME...MOT...LOC 2344Z 251DEG 20KT 4038 9828 $$ AWJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Sep 24, 6:13 PM CDT, 5 minutes earlier.
Area forecast discussion, Sep 24, 6:13 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 613 PM CDT MON SEP 24 2007 .AVIATION...FOR THE 00Z KGRI TAF. THUNDERSTORMS THIS EVENING FOLLOWED BY POTENTIAL FOR SOME LOW CLOUD COVER LATER TONIGHT ARE THE MAIN AVIATION CHALLENGES FOR THE GRAND ISLAND TERMINAL. A COLD FRONT HAS ALREADY SLIPPED TO THE SOUTH OF THE TERMINAL THIS EARLY EVENING WITH A BROKEN LINE OF CONVECTION IMPACTING THE TERMINAL AREA. ANTICIPATE THUNDERSTORMS TO REMAIN A THREAT THROUGH MID EVENING WITH JUST SOME SHOWERS POSSIBLE UNTIL MIDNIGHT. THE TERMINAL AREA SHOULD BEGIN TO DRY OUT AFTER MIDNIGHT ALTHOUGH SOME AREAS OF LOWER CLOUD COVER COULD ENTER THE AREA. AT THIS POINT IT APPEARS ANY LOW CLOUD COVER WOULD REMAIN ABOVE 1000 FT BUT MVFR CEILINGS BELOW 2000 FT COULD BE POSSIBLE. CLOUD COVER SHOULD ERODE QUICKLY TOMORROW MORNING WITH A SCATTERED DECK AROUND 3000 TO 4000 FT LEFT THROUGH MID AFTERNOON BEFORE ERODING COMPLETELY BY LATE AFTERNOON. && .PREV DISCUSSION... /ISSUED 330 PM CDT MON SEP 24 2007/ SHORT TERM...THIS AFTERNOON THROUGH TUESDAY NIGHT. PRIMARY FORECAST CONCERN WILL CENTER AROUND THE CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. SFC OBSERVATIONS AT 3 PM SHOWED THAT THE COLD FRONT HAD ALREADY PROGRESSED EAST INTO OUR CWA AND EXTENDED FROM GREELEY TO LEXINGTON. TEMPERATURES WERE REALLY FALLING OFF BEHIND THE FRONT WITH 3 PM TEMPERATURES ACROSS NORTH CENTRAL NEBRASKA IN THE 50S WHILE SOME PANHANDLE LOCATIONS WERE ONLY IN THE UPPER 40S. SATELLITE IMAGERY DEPICTED AN EXPANDING CUMULUS FIELD ACROSS OUR SOUTHERN CWA WHERE SUNSHINE EARLY THIS AFTERNOON WAS ALLOWING FOR DESTABILIZATION AND MLCAPE VALUES OF AROUND 1000 J/KG. THERE IS PLENTY OF FORCING GIVEN STRENGTH OF UPPER LEVEL SYSTEM IN COMBINATION WITH SFC FRONT. THE COMBINATION OF FORCING AND INSTABILITY WILL BE ENOUGH FOR CONVECTIVE INITIATION ALONG THE FRONT LATER THIS AFTERNOON PRIMARILY AFTER 4 OR 5 PM. THEREFORE...WITH THE COLD FRONT ALREADY TRACKING ACROSS OUR CWA...BELIEVE THAT THE HIGHEST POPS WILL BE ACROSS OUR EASTERN AND SOUTHERN ZONES WHERE THERE WILL BE A LITTLE MORE TIME FOR FURTHER DESTABILIZATION PRIOR TO FRONTAL PASSAGE. DEEP LAYER SHEAR OF 40 TO 60 KTS IS CONDUCIVE FOR SEVERE WEATHER BUT WITH LIMITED INSTABILITY BELIEVE THAT ANY SEVERE STORMS SHOULD BE SOMEWHAT ISOLATED WITH MOST THUNDERSTORMS REMAINING BELOW SEVERE LIMITS. THUNDERSTORMS WILL BEGIN TO DECREASE IN INTENSITY BY LATE EVENING AND SHOULD PUSH OUT OF THE AREA DURING THE EARLY MORNING PRE DAWN HOURS. TUESDAY IS SETTING UP TO BE A COOL AND DRY DAY BEHIND THE COLD FRONT UNDER AN AREA OF SFC HIGH PRESSURE. HIGHS ON TUESDAY WILL PRIMARILY BE IN THE 60S OVER NEBRASKA TO AROUND 70 ACROSS NORTH CENTRAL KANSAS. LONG TERM...12Z WEDNESDAY THROUGH MONDAY. FORECAST CHALLENGE IS PRECIPITATION CHANCES THROUGHOUT THE PERIOD. AFTER A QUIET DAY ON TUESDAY...ANOTHER WAVE IS QUICK TO MOVE THROUGH WEDNESDAY AFTERNOON. LEFT PRECIPITATION CHANCES OUT...AS SURFACE FRONTAL PASSAGE TODAY INTO TUESDAY AND HIGH PRESSURE BUILDING IN RIGHT BEHIND KEEPS ANY DECENT MOISTURE TO THE SOUTH OF THE AREA. CONDITIONS FOR THE REST OF THE WEEK ARE SHAPING UP TO BE PRETTY NICE. AT THE SURFACE...THE AREA WILL REMAIN UNDER THE INFLUENCE OF HIGH PRESSURE...WHICH SLIDES OFF TO THE EAST AS THE WEEK PASSES. A TROUGH DEVELOPS ACROSS THE HIGH PLAINS LATER IN THE WEEK...HELPING TO BRING WINDS BACK OUT OF THE SOUTH. IN THE UPPER LEVELS...SHORTWAVE RIDGING TAKES PLACE IN BETWEEN A TROUGH ACROSS THE EASTERN CONUS AND AHEAD OF THE TROUGH ACROSS THE WEST WHICH WILL BE THE NEXT WEATHER PRODUCER FOR THE CWA. THESE FACTORS...ALONG WITH A LACK OF ANY SIGNIFICANT CLOUD COVER WILL ALLOW FOR WARMER TEMPERATURES FOR THE REST OF THE WEEK...WITH HIGHS REACHING INTO THE UPPER 70S TO LOWER 80S. THINGS GET MORE INTERESTING DURING THE FRIDAY NIGHT THROUGH SUNDAY TIME FRAME WITH THE ARRIVAL OF ANOTHER UPPER LEVEL SYSTEM AND SURFACE FRONT. INTRODUCED PRECIPITATION CHANCES LATE FRIDAY NIGHT INTO SATURDAY...THE SURFACE FRONT REMAINS WEST OF THE CWA...BUT MODELS DEPICT AN AREA OF WARM AIR ADVECTION AND ISENTROPIC LIFT TRIGGERING OFF PRECIPITATION. MADE FEW CHANCES TO PREVIOUS FORECAST WITH FRONTAL PASSAGE LATE SATURDAY INTO SUNDAY...THOUGH THE GFS RUN FROM THIS MORNING DID PUSH THE FRONT THROUGH THE CWA FASTER. BUT WITH LACK OF RUN CONSISTENCY DID NOT FEEL CONFIDENT IN MAKING BIG CHANGES AT THIS TIME. AFTER THE FRONT PASSES THROUGH...CONDITIONS ARE DRY FOR MONDAY AND DID NOT VARY MUCH FROM HPC GUIDANCE TEMPERATURES WITH HIGHS IN THE MID TO UPPER 70S AND LOWS IN THE UPPER 40S AND LOWER 50S. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 24, 12:37 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1237 PM CDT MON SEP 24 2007 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-082>087- 251230- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1237 PM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS SOUTH AND EAST OF A GREELEY...LEXINGTON...ELWOOD LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT AND UPPER LEVEL WEATHER SYSTEM WILL SLIDE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND INCREASE IN COVERAGE AS THE FRONT ADVANCES DURING THE LATE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING...ALTHOUGH WIDESPREAD SEVERE WEATHER IS UNLIKELY. THE MAIN HAZARDS FROM THE STRONGER THUNDERSTORMS WILL BE HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 60 MPH. THERE IS ALSO SOME RISK FOR LOCALLY HEAVY RAINFALL. THE HEAVIER RAIN IS MOST LIKELY IN SOUTH CENTRAL NEBRASKA...EAST OF A LINE FROM FULLERTON...TO HASTINGS. SOME 1 TO 2 INCH RAIN TOTALS ARE POSSIBLE BY LATE THIS EVENING...AND MINOR RUNOFF OR BRIEF FLOODING CONCERNS COULD ARISE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT CHANCE FOR THUNDERSTORMS IS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-046-060-072-251230- VALLEY-SHERMAN-DAWSON-GOSPER- 1237 PM CDT MON SEP 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA NORTH AND WEST OF A GREELEY...LEXINGTON...ELWOOD LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT CHANCE FOR THUNDERSTORMS IS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 24, 5:35 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 535 PM CDT MON SEP 24 2007 NEZ074-084-242315- FRANKLIN-KEARNEY- 535 PM CDT MON SEP 24 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN FRANKLIN AND SOUTHERN KEARNEY COUNTIES... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HILDRETH...OR 16 MILES SOUTHEAST OF HOLDREGE...AND MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... HILDRETH BY 540 PM CDT UPLAND BY 555 PM CDT NORMAN BY 615 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
Special weather statement, Sep 24, 6:11 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 611 PM CDT MON SEP 24 2007 NEZ063-075-076-250000- ADAMS-CLAY-HAMILTON- 611 PM CDT MON SEP 24 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHERN ADAMS...NORTHERN CLAY AND SOUTHERN HAMILTON COUNTIES... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AURORA TO GILTNER TO HASTINGS...AND MOVING EAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... STOCKHAM BY 630 PM CDT CLAY CENTER BY 640 PM CDT SARONVILLE BY 650 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. AWJ
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 5:42 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 39 min |
| Sep 24, 6:00 PM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 50 min |
| Sep 24, 6:37 PM CDT | Tornado Warning | GID | Clay | 38 min |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.